MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P WITH TOBRAMYCIN 1 PACK; BONE CEMENT, ANTIBIOTIC

STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P WITH TOBRAMYCIN 1 PACK; BONE CEMENT, ANTIBIOTIC
Model Number 6197-9-001
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 12/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Blood pressure decreased.Cardiac arrest should not have occurred.
 
Additional Manufacturer Narrative
An event regarding bcis involving a simplex cement mix was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: no medical records were received for review with a clinical consultant.-product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient's blood pressure dropped during surgery due to leakage of cement into the medullary cavity.Cardiac arrest was also reported, although it is unclear how it was addressed aside from stopping surgery before all devices were implanted.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that, blood pressure decreased.Cardiac arrest should not have occurred.Update from the sales rep: "the patient did not die at the time the surgery was completed.Postoperative photos were reviewed and showed that the cement plug had been dislodged and cement had leaked into the medullary cavity.".

Brand Name
SIMPLEX P WITH TOBRAMYCIN 1 PACK
Common Device Name
BONE CEMENT, ANTIBIOTIC
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16100472
Report Number0002249697-2023-00012
Device Sequence Number20406766
Product Code MBB
UDI-Device Identifier07613327128420
UDI-Public07613327128420
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6197-9-001
Device Catalogue Number6197-9-001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age60 YR
Patient SexFemale